Alert archive / Arizona / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 9, NWS Phoenix, AZ

March 5, 2005Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Mar 5, 2005, 3:13 PM MST for Maricopa County, Arizona. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 5, 2005, 3:13 PM MST (22:13 UTC)
Expired
Mar 5, 2005, 4:15 PM MST
In force
62 min
Issued by
NWS Phoenix, AZ
Area
Counties, with a storm outline in the text

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 107 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPSR 052217
SVRPSR
AZC013-052315-
/O.NEW.KPSR.SV.W.0009.050305T2213Z-050305T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
313 PM MST SAT MAR 5 2005

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  THIS INCLUDES THE CITY OF GILA BEND AND ALONG ROUTE 238.

* UNTIL 415 PM MST

* AT 304 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS     
  STORM WAS LOCATED 15 MILES NORTHEAST OF GILA BEND...AND MOVING     
  NORTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ESTRELLA...COTTON CENTER...BIG HORN AND BOSQUE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3266 11293 3271 11233 3330 11237 3332 11310

$$

SIPPLE
1 follow-up statement
000 
WWUS55 KPSR 052235
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
332 PM MST SAT MAR 5 2005

AZC013-052315-
/O.CON.KPSR.SV.W.0009.000000T0000Z-050305T2315Z/
MARICOPA AZ-
332 PM MST SAT MAR 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MST FOR
CENTRAL MARICOPA COUNTY...

AT 326 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF RAINBOW VALLEY...OR ABOUT
18 MILES NORTHEAST OF GILA BEND...MOVING NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL SLOWLY WEAKEN AS IT MOVES TO THE 
NORTHEAST THROUGH 415 PM. VERY HEAVY RAIN IS ALSO OCCURRING.

LAT...LON 3266 11293 3271 11233 3330 11237 3332 11310

$$

SIPPLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 2:30 PM MST, 43 minutes earlier.

Area forecast discussion, Mar 5, 2:30 PM MST, 43 minutes before
AZZ020>028-CAZ030>033-060545-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
230 PM MST SAT MAR 5 2005

SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE SLOWLY EASTWARD
ACROSS SOUTHERN ARIZONA TONIGHT AND SUNDAY. AS A RESULT...THERE IS A
CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH SUNDAY EVENING ACROSS
MAINLY SOUTHWEST AND SOUTH CENTRAL ARIZONA. HIGH PRESSURE WILL BUILD
ACROSS THE REGION NEXT WEEK FOR DRY AND WARMER WEATHER.

&&

.DISCUSSION...
ITS BECOMING A CONVECTIVELY ACTIVE WEATHER DAY IN SOUTH CENTRAL AZ.
RADAR ALREADY DETECTED A COUPLE OF SMALL MULTICELLULAR STORMS
...MOSTLY OUTSIDE OUR FORECAST AREA IN SOUTHERN AZ. AS THE UPPER LOW
SLOWLY TRACKS EASTWARD...NEARLY PARALLEL TO THE ARIZONA/MEXICAN
BORDER... SOUTH CENTRAL AZ WILL STILL BE DYNAMICALLY UNSTABLE
THROUGH 03Z. WAVES OF INSTABILITY WITH VORTICITY LOBES ARE FORECAST
TO ROTATE FROM SOUTHWEST TO NORTHEAST ACROSS SOUTH CENTRAL AZ. SPC
DISCUSSIONS HAVE HIGHLIGHTED THE POTENTIAL FOR LOCALLY DAMAGING
WINDS AND LARGE HAIL.

THE UPPER LOW CENTER SHIFTS INTO PARTS OF SOUTH CENTRAL AZ TONIGHT
AND SUNDAY. THE PROXIMITY OF THE UPPER LOW...WITH BACKWASH
CLOUDINESS...WILL CONTINUE THE THREAT FOR SHOWERS AND ISOLATED
THUNDERSTORMS SUNDAY AND SUNDAY EVENING.

THE UPPER LOW BECOMES A POSITIVE TILT TROF AS IT MOVES INTO FAR
SOUTHEAST AZ BY EARLY MONDAY MORNING...BRINGING AN END TO THE
UNSETTLED REGIME. LARGE SCALE ANTICYCLONIC FLOW MOVES INTO THE STATE
NEXT WEEK FOR DRY AND WARMER WEATHER.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VASQUEZ
Hazardous weather outlook, Mar 5, 9:31 AM MST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
931 AM MST SAT MAR 5 2005

AZZ021>028-060416-
GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
NORTHWEST MARICOPA COUNTY-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-
931 AM MST SAT MAR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWEST AND SOUTH CENTRAL
ARIZONA DESERTS AND MOUNTAINS...INCLUDING THE GREATER PHOENIX AREA.

.DAY ONE...TODAY
A PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHERN ARIZONA TODAY.
THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON AND
EVENING FOR THUNDERSTORM ACTIVITY. THUNDERSTORMS WILL BE MOVING
SOUTH TO NORTH...AND CAPABLE OF PRODUCING STRONG WINDS TO 45 MPH...
HAIL...DENSE BLOWING DUST...AND FREQUENT LIGHTNING. THUNDERSTORM
ACTIVITY WILL SLOWLY DIMINISH AFTER 10 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PACIFIC LOW PRESSURE SYSTEM WILL SLOWLY MOVE EAST...INTO
SOUTHEAST ARIZONA BY LATE SUNDAY. UNSETTLED WEATHER WILL CONTINUE
SUNDAY ACROSS MOST OF SOUTHWEST AND SOUTH CENTRAL ARIZONA...MAINLY IN
THE FORM OF SHOWERS AND ISOLATED THUNDERSTORMS.

CLEAR WEATHER IS EXPECTED MONDAY THROUGH FRIDAY AS HIGH PRESSURE
REBUILDS OVER THE AREA.

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 2:16 PM MSTSevere Thunderstorm WarningPSRMaricopa59 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.